Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 1, 2012, 2:45 PM MST. It took effect at Mar 3, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 2:45 PM MST (21:45 UTC)
- In effect from
- Mar 3, 2012, 5:00 AM MST
- Expired
- Mar 2, 2012, 3:21 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS75 KTFX 012145 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MST THU MAR 1 2012 MTZ009-010-048-021300- /O.NEW.KTFX.HW.A.0009.120303T1200Z-120305T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 245 PM MST THU MAR 1 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE SATURDAY WITH THE POTENTIAL FOR HIGH WINDS. WINDS ARE EXPECTED TO DIMINISH SLIGHTLY SATURDAY NIGHT AND COULD INCREASE AGAIN SUNDAY. STRONG WINDS COULD HAMPER TRAVELERS WITH HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. GUSTS COULD REACH AS HIGH AS 80 MPH OVER THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: POOR VISIBILITIES IN BLOWING SNOW WILL BE POSSIBLE IN THE MOUNTAINS...AND POOR VISIBILITIES IN BLOWING DUST WILL BE POSSIBLE AT LOWER ELEVATIONS WHERE THERE IS NO SNOW. THERE WILL ALSO BE A RISK OF POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
161 WWUS75 KTFX 021021 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 321 AM MST FRI MAR 2 2012 MTZ009-010-048-022300- /O.UPG.KTFX.HW.A.0009.120303T1200Z-120305T0000Z/ /O.NEW.KTFX.HW.W.0015.120303T0700Z-120305T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 321 AM MST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH MUCH OF THIS WEEKEND. STRONGEST WINDS ARE ARE EXPECTED SATURDAY AFTERNOON AND EVENING...MAKING TRAVEL DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. GUSTS AS HIGH AS 80 MPH ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: BLOWING SNOW IN THE MOUNTAINS AND BLOWING DUST ON THE PLAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...HEART BUTTE...CHOTEAU... BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 1, 2:28 PM MST, 17 minutes earlier.
Area forecast discussion, Mar 1, 2:28 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 228 PM MST THU MAR 1 2012 .DISCUSSION... AN UNSTABLE AIRMASS WAS OVER MOST OF THE FORECAST AREA THURSDAY AFTERNOON AND WILL CONTINUE INTO THE EVENING. SNOW SHOWERS WERE OCCURRING OVER THE MOUNTAINS. ALSO THERE WERE SOME SHOWERS OVER THE PLAINS MAINLY CONCENTRATED ALONG AND NORTH OF A COLD FRONT FROM SOUTH OF GREAT FALLS TO SOUTH OF LEWISTOWN AS OF MID AFTERNOON ON THURSDAY. WOULD NORMALLY EXPECT THE SHOWERS TO PRETTY MUCH END THIS EVENING BUT A WEATHER DISTURBANCE ALOFT MOVING SOUTH FROM CANADA COULD CONTINUE THEM PAST MIDNIGHT. FRIDAY AFTERNOON INTO FRIDAY NIGHT NORTHWEST FLOW ALOFT WILL INCREASE OVER THE AREA AND THIS STRONGER FLOW WILL CONTINUE THROUGH SATURDAY. THERE WILL BE QUITE A BIT OF MOISTURE EMBEDDED IN THE FLOW SO MORE SNOW SHOWERS ARE EXPECTED OVER THE MOUNTAINS. LOW LEVEL DOWNSLOPE SHOULD HELP KEEP THE PLAINS DRY. THE MAIN FORECAST CONCERN DURING THE PERIOD IS THE THREAT OF HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT BEGINNING SATURDAY. WITH A STRONG FLOW ALOFT AND A STABLE AIRMASS CONFIDENCE IS MODERATE FOR A HIGH WIND EVENT FOR THE ROCKY MOUNTAIN FRONT AND HAVE HENCE ISSUED A HIGH WIND WATCH. WITH THE LACK OF A SURFACE FRONT OR UPPER AIR DISTURBANCE THINK THAT THE THREAT OF HIGH WINDS WILL NOT SPREAD FARTHER EAST OVER THE PLAINS. BLANK SATURDAY NIGHT THROUGH THURSDAY...COOL AND MOIST CONDITIONS BROUGHT ON BY NORTHWEST FLOW AT END OF SHORT-TERM FORECAST PERIOD TRANSITION FAIRLY QUICKLY TO WARM AND DRY BY SUNDAY AS BROAD PACIFIC HIGH PRESSURE RIDGE MOVES INTO THE GREAT BASIN AREA. UNLIKE YESTERDAYS MODEL RUNS...GFS AND EUROPEAN MODELS NOW IN NEAR PERFECT AGREEMENT ON KEEPING THE RIDGE OVER MONTANA FROM SUNDAY THRU MON EVE. WITH MOSTLY CLEAR SKIES AND WINDS ALOFT SHIFTING TO WARMER WEST-SOUTHWEST FLOW...ENTIRE FORECAST AREA WILL SEE SPRING-LIKE TEMPERATURES EARLY NEXT WEEK AS THE VALLEYS/PLAINS WILL SEE LOW 50S ON SUN AND MID- AND A FEW UPPER 50S ON MON. EVEN OVERNIGHT LOWS WILL BE ABOVE NORMAL WITH SOME CENTRAL MT SITES ONLY DROPPING TO AROUND 40 DEG. PLEASANT CONDITIONS WILL BE SHORT-LIVED AS NEXT PACIFIC WEATHER SYSTEM ARRIVES ON TUES...BRINGING RAIN/SNOW MIX AT LOWER ELEVATIONS AND SNOW IN THE MTNS. TEMPS SHOULD REACH MID 40S BEFORE COLD FRONT FROM THIS SYSTEM SWEEPS THRU OUR REGION TUES AFTN. MODELS ARE CONSISTENT IN MOVING THE SYSTEM INTO ERN MT TUES NIGHT...RESULTING IN RETURN TO COOL NORTHWEST FLOW FOR WED. EXTENDED PERIOD ENDS WITH THE UPPER LEVEL RIDGE BUILDING BACK IN ON THURS...THOUGH NOT AS STRONG AS EARLIER IN THE WEEK...WITH DRY CONDITIONS AND NEAR NORMAL TEMPS. WARANAUSKAS && .AVIATION... UPDATED 1800Z. ISOLATED CONVECTIVE SHOWERS ARE DEVELOPING ALONG A WEAK BOUNDARY THAT IS JUST SOUTH OF A LINE FROM KCTB TO KHVR. UNSTABLE CONDITIONS ARE EXPECTED ACROSS CENTRAL AND SOUTHWEST MONTANA TODAY WITH SCATTERED SNOW SHOWERS AND SNOW PELLETS WITH ISOLATED THUNDER ALSO POSSIBLE. ANY ACTIVITY SHOULD DIMINISH AROUND SUNSET THIS EVENING. AS THE ATMOSPHERE STABILIZES LATER THIS EVENING...MODELS ARE HINTING AT WIDESPREAD LOW CLOUDS AND OCCASIONAL MVFR/IFR CEILINGS OVERNIGHT. INTRUSIONS OF MVFR ARE ALSO POSSIBLE THIS AFTERNOON WITH SHOWERS. WINDS AHEAD OF THE BOUNDARY WILL BE BREEZY FROM THE SOUTHWEST WITH SOME GUSTY WINDS ASSOCIATED WITH THE CONVECTIVE SHOWERS AND NORTH OF THE FRONT WINDS WILL BE LIGHT FROM THE NORTH-NORTHWEST. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 16 37 27 49 / 20 10 10 10 CTB 10 36 25 45 / 20 10 10 10 HLN 17 35 24 45 / 20 20 20 20 BZN 12 34 19 45 / 20 20 20 20 WEY -5 22 7 30 / 30 30 30 30 DLN 11 34 20 44 / 20 20 20 20 HVR 10 38 23 50 / 20 10 10 10 LWT 12 32 22 44 / 20 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...MLS AVIATION...MLS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 1, 3:08 AM MST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 308 AM MST THU MAR 1 2012 MTZ009>014-044>054-021200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 308 AM MST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE POTENTIAL FOR STRONG WINDS OVER PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY WEATHER SPOTTER REPORTS OF HIGH WINDS WOULD GREATLY BE APPRECIATED. MTZ008-015-055-021200- BEAVERHEAD-MADISON-GALLATIN- 308 AM MST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 1, 10:40 AM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 AM MST THU MAR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY SNOW WEST YELLOWSTONE 44.66N 111.11W
02/29/2012 M10.0 INCH GALLATIN MT LAW ENFORCEMENT
ESTIMATED 10.0 INCHES OF SNOW IN 12-HOURS. SOME SNOW
DRIFTS REPORTED.
&&
MLVNearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.